The Maximum Principle for Time-Fractional Diffusion Equations and Its Application

Hermann BRUNNER*, Houde Han, Dongsheng Yin

*Corresponding author for this work

Research output: Contribution to journalJournal articlepeer-review

24 Citations (Scopus)


Using an equivalent reformulation of the definition of the Caputo fractional derivative, we present the stability and convergence analysis for a finite difference scheme that we use to solve a time-fractional diffusion equation. The analysis is based on a maximum principle for such equations.

Original languageEnglish
Pages (from-to)1307-1321
Number of pages15
JournalNumerical Functional Analysis and Optimization
Issue number10
Publication statusPublished - 3 Oct 2015

Scopus Subject Areas

  • Analysis
  • Signal Processing
  • Computer Science Applications
  • Control and Optimization

User-Defined Keywords

  • Finite difference schemes
  • Fractional Caputo derivative
  • Maximum principle
  • Regularity of solutions
  • Time-fractional diffusion equation


Dive into the research topics of 'The Maximum Principle for Time-Fractional Diffusion Equations and Its Application'. Together they form a unique fingerprint.

Cite this